Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2007, 4:13 PM EDT for Fairfield County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2007, 4:13 PM EDT (20:13 UTC)
- Expired
- Jul 4, 2007, 4:38 PM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Fairfield County, OH
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 042013 SVRILN OHC045-042100- /O.NEW.KILN.SV.W.0098.070704T2013Z-070704T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT WED JUL 4 2007 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAIRFIELD COUNTY IN CENTRAL OHIO... * UNTIL 500 PM EDT. * AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CARROLL...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... BALTIMORE... MILLERSPORT... PLEASANTVILLE... FAIRFIELD BEACH... BREMEN... IN ADDITION...FAIRFIELD COUNTY AIRPORT...STATE ROUTE 158 AT STATE ROUTE 204...THURSTON...NORTH BERNE...WEST RUSHVILLE AND RUSHVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING. LAT...LON 3992 8282 3974 8283 3969 8237 3994 8245 $$ HAWBLITZEL
1 follow-up statement
000 WWUS51 KILN 042038 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 438 PM EDT WED JUL 4 2007 OHC045-042048- /O.CAN.KILN.SV.W.0098.000000T0000Z-070704T2100Z/ FAIRFIELD OH- 438 PM EDT WED JUL 4 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAIRFIELD COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 3992 8282 3974 8283 3969 8237 3994 8245 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:13 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 4, 4:13 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 413 PM EDT WED JUL 4 2007 .SYNOPSIS... A COLD FRONT WILL PUSH DOWN ACROSS THE OHIO VALLEY OVERNIGHT AND THEN AN UPPER LEVEL DISTURBANCE WILL ROTATE DOWN ACROSS THE GREAT LAKES ON THURSDAY. THIS WILL RESULT IN A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY. DRIER CONDITIONS AND SEASONABLE TEMPERATURES WILL RETURN ON FRIDAY AS NORTHEAST FLOW DEVELOPS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTERNOON. BEST INSTABILITY IS CURRENTLY ACROSS THE SOUTHEAST PORTIONS OF FA AND THIS IS WHERE THE RUC IS ALSO INDICATING A LITTLE BETTER LOW LEVEL HELICITIES. AS A RESULT...WE COULD SEE SOME STORM INTENSIFICATION AS THE STORMS PUSH INTO SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY AND WILL HIT THE POPS THE HARDEST THERE THROUGH EARLY EVENING. ELSEWHERE...WE COULD STILL SEE A BIT OF A RECOVERY IN AREAS WHERE STORMS HAVE ALREADY OCCURRED AS DEWPOINTS ARE STILL IN THE MID TO UPPER 60S ACROSS THE AREA THIS AFTERNOON AND SATELLITE IMAGES INDICATING SOME BREAKS IN TH CLOUDS. DO EXPECT TO SEE STORMS BEGIN TO DISSIPATE THROUGH THIS EVENING AS WE LOSE THE DIURNAL HEATING SO WILL CUT BACK POPS AS WE HEAD THROUGH THE OVERNIGHT HOURS. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... SHORT WAVE ENERGY IS FORECAST TO PUSH DOWN ACROSS THE GREAT LAKES AND ACROSS OUR AREA ON THURSDAY. AIRMASS IS ALSO FORECAST TO DESTABILIZE SOME SO WILL ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EARLY EVENING. ACTIVITY SHOULD THEN ONCE AGAIN BEGIN TO TAPER OFF THROUGH THE EVENING HOURS...WITH DECREASING CLOUDS THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... PATTERN WILL DEAMPLIFY AT THE BEGINNING OF THE EXTENDED...PLACING CWA IN UPPER FLOW ON FRIDAY TRANSITIONING TO ZONAL WESTERLY FLOW BY LATE IN THE WEEKEND. THE RESULT WILL BE A GRADUAL WARMUP AND DRY CONDITIONS. MODEL SPREAD BECOMES SIGNIFICANT BY MONDAY. LAST FEW RUNS OF THE GFS DIG A TROUGH OVER THE GREAT LAKES...SENDING A COLD FRONT SOUTHWARD ACROSS THE CWA ON TUESDAY. THIS SOLUTION IS NOT SUPPORTED BY THE 00Z GFSENS MEAN OR THE ECMWF...WITH THE LATTER BEING ALMOST COMPLETELY OUT OF PHASE. BECAUSE OF THE UNCERTAINTY...DECIDED TO STICK CLOSE TO HPC GUIDANCE FOR THE END OF THE EXTENDED PERIOD. THIS BRINGS FORECAST MORE IN LINE WITH 12Z GFS...SENDING FRONT THROUGH THE CWA ON TUES. SHOULD BE ENOUGH INSTBY TO MAINTAIN CHANCE POPS MON AND TUES...AND ACROSS THE SOUTH ON WEDS. HAWBLITZEL && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS IN THUNDERSTORMS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES DIMINISHING AFTER 15Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 2:15 PM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT WED JUL 4 2007 INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-051815- HARDIN-MERCER-AUGLAIZE- 215 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD DAYTON...COLUMBUS AND CINCINNATI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 2:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT WED JUL 4 2007 OHZ042-051-053-061-041900- CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH- 237 PM EDT WED JUL 4 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY... SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE TO NEW MADISON...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE... LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK LAYNE...ITHACA AND CRYSTAL LAKES. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 4, 3:30 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL DILLSBORO 39.02N 85.06W
07/04/2007 E0.75 INCH DEARBORN IN PUBLIC
&&Special weather statement, Jul 4, 3:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT WED JUL 4 2007 OHZ055-064-042015- PICKAWAY OH-FRANKLIN OH- 344 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHERN PICKAWAY COUNTIES THROUGH 415 PM EDT... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ORIENT...MOVING EAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... COMMERCIAL POINT...SOUTH BLOOMFIELD...LOCKBOURNE...DUVALL... ASHVILLE...CIRCLEVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK AND RINGGOLD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Special weather statement, Jul 4, 3:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EDT WED JUL 4 2007 KYZ093-OHZ077-042015- CAMPBELL KY-HAMILTON OH- 351 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND NORTHERN CAMPBELL COUNTIES THROUGH 415 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NORWOOD...HIGHLAND HEIGHTS...FORT THOMAS...COLD SPRING...CRESTVIEW... FAIRFAX...SILVER GROVE...MARIEMONT...TURPIN HILLS...MELBOURNE...FRUIT HILL AND SHERWOOD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Hamilton | 13 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.